Nebraska, 2025

Hail and Damaging Winds in Nebraska, June 29 to 30, 2025

June 29 to 30, 2025 · NWS LBF · 7 events in 6 counties and zones

Severe thunderstorms, over southwestern South Dakota and the northwestern Nebraska Panhandle, tracked to the southeast, crossing the western Sandhills and southwestern Nebraska during the evening hours of June 29th. This activity persisted into the late evening hours, before exiting portions of southwestern and central Nebraska during the early overnight hours of June 30th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Severe thunderstorms, over southwestern South Dakota and the northwestern Nebraska Panhandle, tracked to the southeast, crossing the western Sandhills and southwestern Nebraska during the evening hours of June 29th. This activity persisted into the late evening hours, before exiting portions of southwestern and central Nebraska during the early overnight hours of June 30th. Hail up to 2 inches in diameter and thunderstorm wind gusts up to 64 MPH were reported with the most intense storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 29, 5:53 PM CST, 37 minutes earlier. Its key messages:

  • A slight (level 2 of 5) risk of severe storms is expected tonight across the Sandhills and southwest Nebraska with damaging winds and hail being the main threats.
  • Drier conditions return Monday through Tuesday with near to slightly below normal temperatures.
  • Rain and thunderstorms return Tuesday night with near daily chances through the end of the week.
Area forecast discussion, Jun 29, 5:53 PM CST, 37 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
653 PM CDT Sun Jun 29 2025

.KEY MESSAGES...

- A slight (level 2 of 5) risk of severe storms is expected tonight
across the Sandhills and southwest Nebraska with damaging winds and
hail being the main threats.

- Drier conditions return Monday through Tuesday with near to
slightly below normal temperatures.

- Rain and thunderstorms return Tuesday night with near daily
chances through the end of the week.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 340 PM CDT Sun Jun 29 2025

Severe weather continues tonight as thunderstorms develop across
Wyoming and eastern Colorado by late afternoon. These storms will
push eastward throughout the evening entering the forecast area by
early evening. As these storms encounter an environment with plenty
of instability (CAPE values over 3000 J/kg and steep lapse rates) ,
they have the potential to quickly become severe. Timing of severe
storms looks to be mainly between 7pm CT and 11pm CT, although a
stronger storm or two may initiate earlier or last longer.
Greatest threats will be large hail initially as the storms
remain discrete. This will be short lived as storms congeal and
form a line and damaging winds (over 70 mph possible) become the
main threat. This line of storms will then push southeastward
across southwest Nebraska before exiting by sunrise Monday
morning. There is still some inconsistency in the latest CAMs
models in the exact placement of the strongest storms, but the
general thinking with regards to greatest instability will be
across the eastern Panhandle and across southwest Nebraska,
before exiting into south central Nebraska.

In addition to strong winds and hail, another potential threat will
be some locally heavy rainfall. While widespread flash flooding is
not anticipated, with QPF amounts in some locations over an inch and
PWAT values in the 1 to 1.5 inch range, some low lying areas or
small streams may see some brief rises or ponding of water. With the
relatively fast movement of these storms through our region,
not expecting training of storms to increase flooding concerns.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
Issued at 340 PM CDT Sun Jun 29 2025

Upper level ridging will begin to build across the western US by
Monday morning bringing a return to quieter and drier weather for
the first part of the week as surface high pressure builds into the
central Plains. In addition to drier weather, this ridge will also
herald in some cooler, slightly below to near normal temperatures.
Expect highs to rise into the mid 80s on Monday rising into the
upper 80s on Tuesday.

Near daily isolated rain and thunderstorm chances will return on
Tuesday night lasting into next weekend. While confidence in
locations of impact and timing is low, the latest guidance suggest a
greater probability of widespread convection on Friday and Friday
night as a cold front gets dragged across the region. At this time,
though, the severe potential is low, but a stronger storm or two
cannot be ruled out with hail and strong wind gusts being the main
threats. Will continue to monitor severe potential over the next few
days as models get a better handle on the environment.

In addition, temperatures will also steadily rise back into the mid
90s by Friday as warm air advection pushes 850 mb temperatures in
the 25 to 30 C range into western and north central Nebraska. The
cold front Friday night will usher in a cooler airmass for the
beginning of the weekend with highs dropping back to near normals
(mid to upper 80s).

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 651 PM CDT Sun Jun 29 2025

Scattered thunderstorms will prevail across the region this
evening, ending late tonight. Winds will be variable and gusty
in and near any thunderstorms, otherwise winds will be generally
less than 10 kts. North winds will increase during the day
Monday at 10-20 kts with VFR to prevail.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Taylor
Hazardous weather outlook, Jun 29, 2:37 PM CST, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
337 PM CDT Sun Jun 29 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-302045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
337 PM CDT Sun Jun 29 2025 /237 PM MDT Sun Jun 29 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

A slight risk (level 2 of 5) of severe storms is expected this
evening across western Sandhills and southwest Nebraska. Large hail
and damaging winds (70 mph or greater) are possible with the
strongest storms. Localized flooding of low lying areas and small
streams could also be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorm chances return Tuesday night through Friday night. The
threat for severe weather is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

The radar

The North Platte radar (KLNX), 151 km away, was scanning. The volume nearest the first event began at 00:32 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Cherry

When
June 29, 6:30 PM CST
Where
Cherry County, 5.71 mi SSW of Irwin
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
42.810, -102.010

Thunderstorm Wind, Sheridan

When
June 29, 6:20 PM MST
Where
Sheridan County, 8.83 mi SSE of Hay Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.560, -102.620

Estimated thunderstorm wind gust of 60 MPH at this location.

Hail, Cherry

When
June 29, 8:15 PM CST
Where
Cherry County, 44.72 mi SW of Merritt Res
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
42.240, -101.630

Thunderstorm Wind, Perkins

When
June 29, 10:15 PM MST
Where
Perkins County, 0.52 mi E of Grant
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
40.850, -101.710

Thunderstorm Wind, Lincoln

When
June 29, 11:40 PM CST
Where
Lincoln County, 20.02 mi NNE of (Lbf)bird Fld North
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
41.390, -100.510

Quarter sized hail also reported at this location.

Thunderstorm Wind, Chase

When
June 29, 10:53 PM MST
Where
Chase County, 0.53 mi W of Imperial
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
40.520, -101.640

Thunderstorm Wind, Custer

When
June 30, 12:30 AM CST
Where
Custer County, 8.1 mi SW of Callaway
Measured
56 kt (64 mph) measured gust
Reported by
COOP Observer
Coordinates
41.210, -100.030

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2025Every state in 2025This day in weather historyWarnings in Nebraska, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267845, 1267846, 1267844, 1267843, 1267839, 1267842, 1267838.